Alert archive / California / Frost Advisories in 2007
Frost Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 21, 2007, 11:38 AM PST. It took effect at Nov 21, 2007, 11:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 11:38 AM PST (19:38 UTC)
- In effect from
- Nov 21, 2007, 11:00 PM PST
- Expired
- Nov 22, 2007, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 211938 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1138 AM PST WED NOV 21 2007 ...FROST ADVISORY TONIGHT FOR THE REDWOOD AND MENDOCINO COASTS... .COLD HIGH PRESSURE AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP OFF QUICKLY OVERNIGHT...RESULTING IN AREAS OF FROST ALONG THE COASTAL ZONES LATE THIS EVENING THROUGH EARLY THURSDAY MORNING. CAZ001-002-221600- /O.NEW.KEKA.FR.Y.0004.071122T0700Z-071122T1600Z/ REDWOOD COAST-MENDOCINO COAST- 1138 AM PST WED NOV 21 2007 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST THURSDAY... TEMPERATURES WILL DROP INTO THE 30S ALONG MUCH OF THE REDWOOD AND MENDOCINO COASTAL ZONES BY MIDNIGHT AWAY FROM THE IMMEDIATE OCEAN. THIS WILL RESULT IN AREAS OF FROST OVERNIGHT. TO PREPARE FOR THE COLD...BRING IN PETS NOT ACCUSTOMED TO NEAR FREEZING TEMPERATURES. FROST SENSITIVE PLANTS SHOULD BE BROUGHT IN OR COVERED TO PREVENT FROST DAMAGE. A FROST ADVISORY MEANS THAT FROST IS LIKELY. TAKE THE NECESSARY PRECAUTIONS THIS AFTERNOON OR EARLY EVENING. $$ MC
1 follow-up statement
000 WWUS76 KEKA 221215 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 415 AM PST THU NOV 22 2007 ...FROST ADVISORY IN EFFECT UNTIL 8AM PST THIS MORNING FOR THE REDWOOD AND MENDOCINO COASTS... CAZ001-002-221600- /O.CON.KEKA.FR.Y.0004.000000T0000Z-071122T1600Z/ REDWOOD COAST-MENDOCINO COAST- 415 AM PST THU NOV 22 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. CLEAR SKIES AND LIGHT WINDS ALONG THE COASTAL PLAIN HAVE LED TO THE DEVELOPMENT OF FROST THIS MORNING AS TEMPERATURES HAVE DROPPED INTO THE LOWER TO MID 30S. FROST WILL CONTINUE TO FORM UNTIL SUNRISE BUT WILL QUICKLY DISSIPATE LATER THIS MORNING WITH SUNSHINE AND WARMER TEMPERATURES EXPECTED TODAY. AREAS OF FROST WILL LIKELY FORM AGAIN TONIGHT AT LOWER ELEVATIONS NEAR THE COAST...SO RESIDENTS SHOULD CONTINUE TO TAKE PRECAUTIONS TO ENSURE SURVIVAL OF SENSITIVE PLANTS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 21, 9:54 AM PST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 21, 9:54 AM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 954 AM PST WED NOV 21 2007 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS NORTHWEST CALIFORNIA THROUGH LATE FRIDAY...WITH GRADUALLY WARMER TEMPERATURES EACH DAY ACCOMPANIED BY PLENTY OF SUNSHINE. A WEAK DISTURBANCE WILL APPROACH THE REGION THIS WEEKEND...INCREASING CLOUDS AND BRINGING A SLIGHT CHANCE OF RAIN. A STRONGER COLD FRONT IS EXPECTED TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. && .DISCUSSION... TODAY AND TONIGHT... CONDITIONS THIS MORNING REFLECTIVE OF A TYPICAL LATE FALL OFFSHORE FLOW EVENT, WITH VALLEYS AND PROTECTED COASTAL LOCATIONS COLD AND MOIST WHILE SLOPES AND RIDGES REMAIN COMPARATIVELY MILD, DRY, AND IN SOME PLACES, BREEZY. THE UPPER RIDGE AXIS WILL REMAIN OFFSHORE ALLOWING A FEW HIGH CLOUDS TO SPILL IN FROM THE NW BUT CONSIDERABLE SUNSHINE WILL BOOST MOST TEMPERATURES SEVERAL DEGREES FROM YESTERDAYS HIGHS DESPITE THE COLD START. VERY LITTLE CHANGE INDICATED FOR TONIGHT SO A FROST ADVISORY WILL LIKELY BE NEEDED AGAIN WITH NEAR PERFECT RADIATIVE CONDITIONS. THURSDAY AND FRIDAY... SHORTWAVE TROUGH CURRENTLY TOPPING THE RIDGE OUT NEAR 50N/130W WILL DROP INTO BEHIND THE BROAD TROUGH OVER THE CENTRAL US ON THU, WHICH WILL REINFORCE OFFSHORE FLOW AND MAINTAIN THE UPPER RIDGE OFFSHORE. ONLY SLIGHT DAY TO DAY CHANGES IN TEMPERATURES ARE LIKELY IN THIS REGIME WITH PLENTY OF SUNSHINE. A DIFFICULT CALL REMAINS WITH RESPECT TO STRATUS DEVELOPMENT OVER THE WATERS. DESPITE THE N-S PRESSURE GRADIENT WEAKENING, THE AIRMASS APPEARS TOO DRY TO SUPPORT MUCH STRATUS THROUGH AT LEAST THU. HOWEVER AS THE UPPER RIDGE NOSES OVERHEAD FRI, STRATUS MAY BEGIN TO DEVELOP AND EXPAND OVER THE WATERS. EXTENDED... A WEAK TROUGH IS SLATED TO CROSS OVER THE REGION THIS WEEKEND HOWEVER THIS MORNINGS 00Z RUNS DONT LOOK VERY IMPRESSIVE WITH THIS FEATURE. WE HAVE CONTINUED THE MENTION OF SLIGHT CHANCE POPS FOR MOST AREAS BUT ANY RAINFALL AMOUNTS WILL BE LIGHT AS PRECIPITABLE WATERS LOOK PRETTY DRY. MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK TO SOME EXTENT BUT THE MOST DESCRIPT FEATURE IS ANOTHER TROUGH WHICH CURRENT TIMING WOULD BRING IN MON NIGHT/TUE. POPS HAVE BEEN RAISED INTO THE CHANCE CATEGORY FOR NORTHERN PORTIONS WITH SLIGHT CHANCES ELSEWHERE. BURGER && .AVIATION...BRISK OFFSHORE FLOW WILL CONTINUE TO BRING WIDESPREAD VFR CONDS TODAY THROUGH TONIGHT. ONLY OCCASIONAL LIGHT HAZE AND PATCHY MIST IS EXPECTED NEAR THE OCEAN. DJB && .MARINE...HAVE REMOVED THE SMALL CRAFT ADVISORY FOR WINDS TODAY DUE TO THE WEAKENING PRESSURE GRADIENT. THE WINDS WILL INTENSIFY THIS AFTERNOON WITH LOCALIZED GUSTS UP TO 25 KT THROUGH THE EARLY EVENING. EXPECT THE WINDS TO BE GREATEST OVER THE OUTER WATERS AND AROUND CAPE MENDOCINO. CONFIDENCE FOR FORECAST LONG PERIOD NW SWELL HAS INCREASED SINCE BUOY 6 REPORTED SWELL OBSERVATIONS OF 13 TO 14 FT AT 20 SECONDS AT 3 AM TODAY. THE SWELL OBSERVATIONS AT BUOY 6 WERE UP TO 17 FT BY 6 AM AND UP TO 19 FT SHORTLY AFTER. THE SWELL DECAY TOOL SUGGESTS 11 FT SWELL WITH 17 SECOND PERIODS WILL REACH THE NORTHERN CALIFORNIA WATERS AROUND 1000 PM TONIGHT. THE SWELL SHOULD RISE TO 14 FT NEAR 7 AM THANKSGIVING MORNING. .PREV MARINE...NORTH WIND FORECAST FOR TODAY AND TONIGHT LOOKED TO BE ON TRACK AND HAVE MADE A FEW MINOR ADJUSTMENTS. SEEMS THE STRONGEST WINDS TODAY WILL BE IN THE NORTHERN WATERS AS THE THERMAL TROUGH BUILDS AND THE GRADIENT TIGHTENS NEAR THE OREGON BORDER. THE NORTH WINDS SHOULD RAMP UP AGAIN THIS AFTERNOON AND EVENING AROUND PT ST GEORGE. ENP BULLETINS AND THE SWAN MODEL INDICATE A SHORT PERIOD NW GROUP NEAR 8 SECONDS AND A LONG PERIOD GROUP NEAR 17 SECONDS BUILDING TONIGHT. BUOY #6...600NM WEST OF EUREKA...WAS PICKING UP 15-17 SECONDS PERIOD WAVES...BUT SO FAR THE BUOY HAS BEEN REPORTING SEAS 5-7 FEET UNDER THE ENP FORECAST. LOW CONFIDENCE WE WILL SEE THE LONG PERIOD GROUP BUILDING TO HEIGHTS THE ENP AND THE SWAN HAS FOR TONIGHT. SKEPTICAL OF THE 11-13 FOOTERS AT 15-16 SECONDS SCHEDULED TO ARRIVE ON THURSDAY AS WELL....SINCE THE GWW/ENP APPEAR TO BE TOO HIGH AT THE MOMENT. FOR NOW WILL MAKE NO CHANGES TO THE GOING SWELL FORECAST FOR THU...AND WAIT TO SEE IF THE WAVES REAR-UP AT THE OFFSHORE BUOYS #2 AND #6 THIS AFTERNOON AND EVENING. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA 0-60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 21, 3:54 AM PST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 354 AM PST WED NOV 21 2007 CAZ001-002-220100- REDWOOD COAST-MENDOCINO COAST- 354 AM PST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM TODAY. TEMPERATURES WILL BOTTOM OUT BETWEEN 33 AND 36 DEGREES OVER MUCH OF THE COASTAL PLAIN...LEADING TO WIDESPREAD FROST. PLEASE SEE AWIPS HEADER SFONPWEKA OR WMO HEADER WWUS76 FOR MORE DETAILS. FROST IS LIKELY AGAIN TONIGHT AND MAY REQUIRE ANOTHER FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE EUREKA NATIONAL WEATHER SERVICE OFFICE. CAZ003-004-076-220100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 354 AM PST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE EUREKA NATIONAL WEATHER SERVICE OFFICE.
Nearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.